QUESTION & ANSWER
Q: Can you stop taking Buspar suddenly?

Was this helpful?
51
A:

Do not stop taking Buspar (buspirone) suddenly. Contact your doctor if you want to stop it. Your doctor will likely recommend slowly tapering down the dose before you stop it completely. This helps avoid uncomfortable withdrawal symptoms, such as increased anxiety, headache, muscle cramps, nausea and nervousness.

Was this helpful?
51
View All Anxiety Disorders Articles
THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for informational purposes only. It is not a substitute for professional medical advice, diagnosis or treatment. Never ignore professional medical advice in seeking treatment because of something you have read on the site. If you think you may have a medical emergency, immediately call your doctor or dial 911.
  1. Buspirone. U.S. National Library of Medicine. https://medlineplus.gov/druginfo/meds/a688005.html
  2. Buspirone (Oral Route). Mayo Foundation for Medical Education and Research. https://www.mayoclinic.org/drugs-supplements/buspirone-oral-route/precautions/drg-20062457